HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Estimating the number of block boundaries from diagonal blockwise matrices without penalization

Abstract : In computational biology, numerous recent studies have been dedicated to the analysis of the chromatin structure within the cell by two-dimensional segmentation methods. Motivated by this application, we consider the problem of retrieving the diagonal blocks in a matrix of observations. The theoretical properties of the least squares estimators of both the boundaries and the number of blocks are investigated. More precisely, the contribution of the paper is to establish the consistency of these estimators. A surprising consequence of our results is that, contrary to the one-dimensional case, a penalty is not needed for retrieving the true number of diagonal blocks. Finally, the results are illustrated on synthetic data.
Document type :
Journal articles
Complete list of metadata

Cited literature [14 references]  Display  Hide  Download

Contributor : Archive Ouverte Prodinra Connect in order to contact the contributor
Submitted on : Tuesday, June 6, 2017 - 8:38:51 PM
Last modification on : Monday, May 23, 2022 - 2:46:02 PM
Long-term archiving on: : Thursday, September 7, 2017 - 2:18:35 PM


Explicit agreement for this submission



Vincent Brault, Maud Delattre, Tristan Mary-Huard, Céline Leduc. Estimating the number of block boundaries from diagonal blockwise matrices without penalization. Scandinavian Journal of Statistics, Wiley, 2017, 44 (2), pp.563-580. ⟨10.1111/sjos.12266⟩. ⟨hal-01533843⟩



Record views


Files downloads